My sister has severe acid reflux and bad allergies. She takes the above medication. The Diovan is because Claritin-D raises her blood pressure-but then she still has little relief so she takes a benadryl/sudafed combo. She states her eyes are always bloodshot and she has esophagitis from the reflux in spite of trying Nexium and Protonix.
26 Apr 2011
How far apart is she taking the Claritin D and the Sudafed/Benedrul combo? Calaritin D and Sudafed both contain pseudoephedrine which will wreak havoc with blood pressure. It really raises the blood pressure significantly. She really shouldnt take them together especially if the Claritin D is the 24 hour sustained release type. I have heard of antihistamines causing heartburn symptoms. If you do not swallow antihistamines like Benedryl and they stick in the esophagus they burn the esophagus really bad. Have her be sure to take each pill with a full glass of water. She needs to consult an allergist. She may benefit from a nasal spray like Nasonex or Flonase. She may benefit from allergy shots as it sounds like her symptoms are severe and the medications are affecting her blood pressure. That is not good in the long term. I would really sress that she see an allergist for some kind of alternative treament other than antihistamines with pseudoephedrine.
The combo doesnt sound like it is working altogether too well. She may even try Singulair. My husband has had severe nasal allergies since he was a small child. He used to have to take a daily antihistamine/pseudoephedrine product along with Nasonex and once he started taking the Singulair he was able to give up the antihistamine combo and the Nasonex and takes only the Singulair. He occasionally needs an antihistamine for a bad flare but not very often.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My mother is 86 yrs old... I just found out she is taking all three of these medications in addition to Coumadin, Lexapro and blood pressure ...
5 answers • 27 Jan 2010
I have been taking Diovan HCT for three weeks and noticed I have had problems like heartburn when I?
have not eaten food to cause heartburn.
1 answer • 17 Mar 2010
I started having significant issues with what we think is related to GERD. I suffer most often at night. The taste in my mouth is just awful and I ...
4 answers • 18 Aug 2011
I have an allergy to Sulfa drugs. My dr prescribed me omeprazole for my acid reflux but I forgot to ask him if it contains Sulfa!!! Do you know?!
2 answers • 20 Jun 2012
with acid reflux worse. I use tums on occasion. My doctor didn't seem to happy about my decision since I have other medicines that I take also ...
3 answers • 26 Jan 2014